MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE
Model Number TA3048L
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an open procedure, the device did not fire.After the reload was loaded to device and used by the surgeon, it did not fire.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: evaluation summary post market vigilance (pmv) led an evaluation of one device.The sulu (single use loading unit) contained the full complement of staples.Since the clinical instrument was not received, a pmv representative instrument was used for all functional testing.The loading unit loaded into the representative instrument and applied to test media.The staple line was properly formed.However, the reported condition can occur when the user mistakes the tactile pre-clamp feature for the full firing stroke.This feature allows the handle to be released, without returning to its original position, for final positioning of the tissue.After the tissue is properly positioned, the handle stroke must be continued to full clamp position.Staples will only fire after the fully clamped handle returns to its original position and is squeezed a second time.Unfortunately, since the clinical instrument was not received, a full functional evaluation could not be performed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
TA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7289467
Report Number2647580-2018-00928
Device Sequence Number2301424
Product Code GDW
UDI-Device Identifier20884521043128
UDI-Public20884521043128
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberTA3048L
Device Catalogue NumberTA3048L
Device Lot NumberP7C0445X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2018
Initial Date Received by Manufacturer 02/07/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1